Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 16, 2014, 10:16:52 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 619916
  • Total Topics: 46703
  • Online Today: 258
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Delayed Side Effects?  (Read 914 times)

0 Members and 1 Guest are viewing this topic.

Offline HippieLady

  • Member
  • Posts: 219
Delayed Side Effects?
« on: November 01, 2010, 10:04:20 AM »
I have been on my meds (norvair, reyataz and truvada) since June.  I've had no side effects to them up to this point.  For over a week now I've been getting nauseous after I take my meds, about 6-8 hours after I take them.  I take them at 7pm and by 3am I'm very nauseous and sometimes even throw up.

I was on Bactrim when I first started my meds and I had a very bad reaction to them.  The nausea and vomiting feels the same, like an allergic reaction.

So my question is...can side effects start after you've been taking the meds for a while?  And is 6-8 hours enough time to absorb the medicine if I do throw up?

My husband thinks it's a stomach virus because he says I feel warm to him but I take my temp and I'm not running a fever.  I'm thinking I should call my ID doc and let her know but I don't want her to switch my meds.  They seem to be working very well even IF they are making me a little sick to my stomach.

Katie
~Katie~
Diagnosed HIV+ April 30, 2010

Current CD4-638  VL-UD  11/2013

Offline Miss Philicia

  • Member
  • Posts: 23,556
  • celebrity poster, faker & poser
Re: Delayed Side Effects?
« Reply #1 on: November 01, 2010, 10:42:07 AM »
If you've been vomiting nightly for a week you should call your doctor.
"Iíve slept with enough men to know that Iím not gay"

Offline HippieLady

  • Member
  • Posts: 219
Re: Delayed Side Effects?
« Reply #2 on: November 01, 2010, 10:46:27 AM »
Hey Miss P...I don't vomit every night.  I am nauseous every night after taking my meds but I only vomit 2-3 times a week but always at the same time..3-4 am.
~Katie~
Diagnosed HIV+ April 30, 2010

Current CD4-638  VL-UD  11/2013

Offline Ann

  • Administrator
  • Member
  • Posts: 27,947
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Delayed Side Effects?
« Reply #3 on: November 01, 2010, 10:54:08 AM »
Katie, that time frame is plenty for absorbing your meds. They say as long as you can't see the actual pills in what you throw up, you're most likely ok on that score. But regardless, 6-8 hours is plenty.

You'd be best off calling your doctor anyway. It may not necessitate a med change.

I hope you get this sorted out quickly. Nothing worse than nausea... except for actually throwing up as well.
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline Miss Philicia

  • Member
  • Posts: 23,556
  • celebrity poster, faker & poser
Re: Delayed Side Effects?
« Reply #4 on: November 01, 2010, 10:57:23 AM »
OK, well it's your call on how annoying this is.  Back to your original question, I very infrequently, and nothing on the level of severity you are relating, become nauseous and my assumption is that's from Norvir as it's a known side effect.  And I don't think it began until I'd been on it for a year.  So I guess anything can happen.  But mine is very fleeting, and while it used to happen maybe once a month it rarely happens now.

read this: http://www.thebody.com/content/art13140.html

Also our forum member aztecan/Mark swears by sniffing slices of lemon to help with nausea issues.  Regardless, if none of these remedies work for you and it reamins a constant issue that's unacceptable, and you should have a discussion with your doctor so he can evaluate this and rule out things we're not considering.
"Iíve slept with enough men to know that Iím not gay"

Offline HippieLady

  • Member
  • Posts: 219
Re: Delayed Side Effects?
« Reply #5 on: November 01, 2010, 11:02:44 AM »
I guess my main concern was whether I was keeping the meds down.  The nausea is annoying to a degree but not enough to switch my regimen.  I feel like they are working so I don't want to mess with it.

Thanks for all the tips.  I will try the lemon slices and see if it helps with the queasy feeling.
~Katie~
Diagnosed HIV+ April 30, 2010

Current CD4-638  VL-UD  11/2013

Offline littleprince

  • Member
  • Posts: 201
Re: Delayed Side Effects?
« Reply #6 on: November 01, 2010, 12:05:44 PM »
About 2 months ago I had similar symptoms to yours. Nausea started and occasionally I would vomit at small triggers like seeing some moldy food or brushing my teeth. I also had constant diarrhea and very mild but constant temperatures. My temp would be 37.2C which doctors consider in normal range but I never go over 37 unless sick.

All this lasted a few weeks and then cleared up quickly over a few days. My doctor put it down to a bug of some sort that my body was trying to clear.

BTW, ginger is also good for nausea. Ginger tea is great or I've even seen it sold in chewy candy form as a car sickness preventative.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.